Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Have hashimoto's and taking armour. Have chronic migraines and anxiety. Suggestions?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1482 Questions
Hi I have hashimotos and I am taking armour. My dr mentioned that down the road she may try giving me something to boost my metabolism to help with the constant weight gain. I can't remember the name of it. Just wondering if you knew what it might be so I can do some research ahead of time.
Posted Sat, 3 Aug 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 1 hour later

Armor thyroid is not generally the recommended way to treat hypothyroidism. Most endocrinologists worldwide prefer levothyroxine (also called T4 and brand names are Synthroid, Tirosint and Levoxyl)

Occasionally we have noticed some doctors prescribe Cytomel or liothyronine (T3) to facilitate weight loss. Although weight loss may occur with this medication, it requires doses higher than the body normally needs. So it can have problems such as bone loss (and osteoporosis), irregularity of heart rhythm or worsening of angina (chest pain from heart disease )

The following link gives more information

Recently a couple new medications have been approved by the FDA for weight loss. They are qsymia and belviq
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor